Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 24, 2008, 3:33 PM CDT for Bexar County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2008, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 24, 2008, 5:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 242033
FFWEWX
TXC029-242230-
/O.NEW.KEWX.FF.W.0018.080824T2033Z-080824T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT SUN AUG 24 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
* UNTIL 530 PM CDT.
* AT 322 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS PRODUCING BRIEF HEAVY RAINS OF ONE TO TWO
INCHES.
* LOCATIONS IN THE WARNING AREA INCLUDE WINDCREST...UNIVERSAL CITY...
TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST. HEDWIG...
SHAVANO PARK...SEA WORLD...SCHERTZ...SAN ANTONIO...OLMOS PARK...
LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...HOLLYWOOD PARK...
HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS RANCH...CROSS
MOUNTAIN...BULVERDE AND ALAMO HEIGHTS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 2925 9880 2970 9881 2972 9878 2976 9856
2972 9845 2975 9842 2974 9837 2972 9835
2971 9839 2968 9839 2961 9834 2956 9829
2957 9825 2949 9817 2949 9813 2941 9817
2911 9842
$$2 follow-up statements
000
WGUS74 KEWX 242056
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT SUN AUG 24 2008
TXC029-242230-
/O.CON.KEWX.FF.W.0018.000000T0000Z-080824T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
356 PM CDT SUN AUG 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BEXAR
COUNTY...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALAVERAS LAKE TO 7 MILES
SOUTHEAST OF LACKLAND AFB TO HELOTES...MOVING SOUTH AND SOUTHWEST AT
12 MPH. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES CAN BE EXPECTED IN A
SHORT PERIOD OF TIME CAUSING RAPID RISES ON LOW WATER CROSSINGS.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE SEA WORLD...ELMENDORF AND
SOMERSET.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DONT DROWN.
LAT...LON 2925 9880 2970 9881 2972 9878 2976 9856
2972 9845 2975 9842 2974 9837 2972 9835
2971 9839 2968 9839 2961 9834 2956 9829
2957 9825 2949 9817 2949 9813 2941 9817
2911 9842
$$000
WGUS74 KEWX 242236
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 PM CDT SUN AUG 24 2008
TXC029-242250-
/O.EXP.KEWX.FF.W.0018.000000T0000Z-080824T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
536 PM CDT SUN AUG 24 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BEXAR COUNTY...
SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER BEXAR COUNTY
AND SAN ANTONIO THIS AFTERNOON ARE DIMINISHING AND THIS
TREND IS EXPECTED TO CONTINUE THROUGH 7 PM.
MOSTLY CLOUDY SKIES...WITH WIDELY SCATTERED SHOWERS WILL
CONTINUE FOR THE NEXT HOUR...AND THEN DIMINISH. ADDITIONAL
RAINFALL AMOUNTS NEAR A TRACE TO LESS THAN A TENTH OF AN INCH
ARE POSSIBLE. AS A RESULT...THE FLASH FLOOD WARNING HAS
EXPIRED.
LAT...LON 2925 9880 2970 9881 2972 9878 2976 9856
2972 9845 2975 9842 2974 9837 2972 9835
2971 9839 2968 9839 2961 9834 2956 9829
2957 9825 2949 9817 2949 9813 2941 9817
2911 9842
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:40 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 24, 1:40 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 140 PM CDT SUN AUG 24 2008 .DISCUSSION... A NORTHERLY FLOW ALOFT WILL PERSIST THROUGH TUESDAY. REMAINS OF TROPICAL STORM JULIO ARE PROGGED TO MOVE ACROSS NORTHERN MEXICO WED AND LINK TO A BREAK IN THE RIDGE ALONG THE GULF COAST. THE UPPER HI, WHICH HAS BEEN POISED OVER THE SOUTHERN ROCKIES, WILL SLIDE EAST INTO THE STATE FRIDAY AND REMAIN THROUGH THE WEEKEND. WEATHER CONDITIONS MAY REMAIN UNSTABLE OVER THE SOUTHERN MOST COUNTIES TOWARD THE WEEKEND. THE DEEP MOISTURE IS GETTING PUSHED SOUTHWESTWARD. THE P.W.S WILL LOWER FROM THE NORTH WITH POCKETS OF 1.6 P.W. REMAINING ACROSS AREAS SOUTH OF HWY 90. THE SOUTHWEST COUNTIES WILL BE CLOSEST TO THE UPPER TROF TUESDAY AND WEDNESDAY. SO WILL KEEP POPS GOING IN THIS AREA. RANDOM AIRMASS SHOWERS AND THUNDERSTORMS ALL OTHER AREAS. IF THE REMAINS OF JULIO CONTINUE TO DRIFT OUT OF MEXICO ACROSS SOUTH TEXAS THE CHANCE OF RAIN WILL GO UP. HOWEVER, IT REMAINS TO BE SEEN. SO WONT DEVIATE TOO FAR FROM GUIDANCE FOR THE UPCOMING WEEKEND. TEMPS WILL BE PLEASANT FOR THE FIRST HALF OF THE WEEK. NEAR SEASONAL MAX AND MIN TEMPS IN STORE DUE TO MOIST GROUND, LIGHT EASTERLY WINDS AND DECREASED CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 95 73 97 74 / 20 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 71 95 68 99 70 / 20 10 20 10 10 DEL RIO INTL AIRPORT 71 93 74 95 74 / 40 20 10 - 10 SAN ANTONIO INTL AIRPORT 72 95 73 95 74 / 30 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, Aug 24, 4:08 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 AM CDT SUN AUG 24 2008 TXZ171>173-183>194-202>209-217>225-228-250915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 408 AM CDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 24, 1:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 154 PM CDT SUN AUG 24 2008 TXZ193-205>209-221-223-225-242000- BASTROP-BEXAR-CALDWELL-COMAL-FAYETTE-GONZALES-GUADALUPE-LAVACA- WILSON- 154 PM CDT SUN AUG 24 2008 ...A LINE STRONG THUNDERSTORMS WERE AFFECTING BASTROP...BEXAR... CALDWELL...COMAL...FAYETTE...GONZALES...GUADALUPE.. .LAVACA AND WILSON COUNTIES... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CISTERN TO 9 MILES NORTHEAST OF PALMETO TO MARION...MOVING SOUTHEAST AT 7 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS.
Special weather statement, Aug 24, 2:39 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 239 PM CDT SUN AUG 24 2008 TXZ193-205>209-221>225-242030- BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-GUADALUPE- KARNES-LAVACA-WILSON- 239 PM CDT SUN AUG 24 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...BEXAR...CALDWELL... COMAL...DEWITT...FAYETTE...GONZALES...GUADALUPE...KARNES...LAVACA AND WILSON COUNTIES... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULDOON TO 10 MILES NORTH OF SMILEY TO KIRBY...OR ALONG A LINE EXTENDING FROM FLATONIA TO 16 MILES SOUTHWEST OF GONZALES TO 7 MILES SOUTHWEST OF UNIVERSAL CITY...MOVING SOUTHEAST AT 8 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Aug 24, 3:24 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT SUN AUG 24 2008 TXZ204-205-207-221>225-242115- BEXAR-DEWITT-GONZALES-GUADALUPE-KARNES-LAVACA-MEDINA-WILSON- 324 PM CDT SUN AUG 24 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BEXAR...DEWITT...GONZALES... GUADALUPE...KARNES...LAVACA...MEDINA AND WILSON COUNTIES... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEAPSIDE TO SUTHERLAND SPRINGS TO CLIFF...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF YOAKUM TO 8 MILES NORTHWEST OF STOCKDALE TO 12 MILES NORTHEAST OF CASTROVILLE...MOVING SOUTHEAST AT 7 MPH. THESE STORMS WILL BE NEAR... SMILEY BY 340 PM CDT. SEA WORLD BY 345 PM CDT. NIXON BY 350 PM CDT. SUTHERLAND SPRINGS BY 405 PM CDT. SUTHERLAND SPRINGS BY 410 PM CDT. STOCKDALE BY 415 PM CDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:16 PM CDT | Areal Flood Advisory | EWX | Bexar | 119 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.